Donate Now
  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » EXPERT ADVICE » Ask Scarleteen » withdrawal bleed - does your body "know" it's coming?

 - UBBFriend: Email this page to someone!    
Author Topic: withdrawal bleed - does your body "know" it's coming?
pamplemousse
Neophyte
Member # 96224

Icon 1 posted      Profile for pamplemousse     Send New Private Message       Edit/Delete Post 
Hi,

I'm a little unclear on how similar periods and withdrawal bleeds are/should be. Is it normal to experience PMS-like symptoms before a withdrawal bleed, as early as the beginning of the third active week as my pill pack? It seems strange that that would be the case, since as far as your body knows, it's receiving hormones that are telling it that it won't be having a period anytime soon, and it's only when those hormones are not there for a week that you bleed. (This might not make as much sense as I want it to because I just woke up - sorry!) I've had slight cramping since the beginning of my third active week in this pill pack, and I'm about two days into my placebos - still no bleeding.

Posts: 25 | From: Florida/Indiana | Registered: Jul 2012  |  IP: Logged | Report this post to a Moderator
Onionpie
Scarleteen Volunteer
Member # 41699

Icon 1 posted      Profile for Onionpie     Send New Private Message       Edit/Delete Post 
Hi pamplemousse, how long have you been taking your birth control pills? It could be that what you're experiencing is side effects of the pill rather than your body "expecting" your withdrawal bleed.

And it's very common for withdrawal bleeds to start a few days into the placebo week, so unless you completely miss your bleed or it is significantly shorter than usual, that's not anything to be concerned about right now. And if you are still within the first 3 months of having started the pills, irregular withdrawal bleeds is also a very common side-effect.

However, some people DO still experience PMS symptoms, and that could be because some types of pills contain different amounts of hormones at different points in the pill cycle. So that change in hormone level throughout the cycle could explain those PMS-like symptoms.

Does that help clarify?

Posts: 1311 | From: Ontario, Canada | Registered: Dec 2008  |  IP: Logged | Report this post to a Moderator
pamplemousse
Neophyte
Member # 96224

Icon 1 posted      Profile for pamplemousse     Send New Private Message       Edit/Delete Post 
Thanks for the reply! I just finished my third pack, so I'm just within that three-month window. I'm a Sunday starter, and I got the withdrawal bleed on Wednesday of my first placebo week and Tuesday of my second, so I'm sure it's still adjusting. I shouldn't have anything to worry about because we always back up with condoms, but the cramping has me a little paranoid. My first week of this pack, I took the Friday pill on Thursday, so I just took the Thursday pill the next day instead. They were the same color, so I'm hoping that they were identical pills, but even tiny things like that tend to wake up my pregnancy paranoia [Smile]
Posts: 25 | From: Florida/Indiana | Registered: Jul 2012  |  IP: Logged | Report this post to a Moderator
Robin Lee
Volunteer Assistant Director
Member # 90293

Icon 1 posted      Profile for Robin Lee     Send New Private Message       Edit/Delete Post 
If the pills are the same colour, they are the same, so no worries about that.

--------------------
Robin

Posts: 6066 | From: Washington DC suburbs | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
   

   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3

Google
Search Scarleteen